Long term effects of Cisplatin?

Highlighted
New Contributor

Long term effects of Cisplatin?

Hi everyone. I had Cisplatin treatment followed by radiation for uterine cancer which ended around 15 months ago. I am currently all clear which is amazing. However, I do feel like the medication has taken its toll on my body. Tired, achy, dodgy heart rate etc... Does anyone else have these problems ages after treatment has ended? I do also have a thyroid problem for which I am on medication. My thyroid levels are good now, so it's not that causing these feelings. Originally I thought it was the thyroid as the symptoms are similar, but this is not the case.

Thanks in advance x

4 REPLIES 4
Highlighted
Occasional Contributor

Re: Long term effects of Cisplatin?

Hey Coral,

 

I had a neuroendocrine tumour a few years ago, and had cisplatin as a part of my treatment too. From my knowledge, there is a possibility of the symptoms you described arising from cisplatin treatment. I have those symptoms too, along with tinnitus (ringing in the ears). The symptoms could also be arising from my surgery too, which caused irreversible damage to my hypothalamus, which controls the levels of hormones in my body (including the thyroid hormone). I would say the best idea would be to get your oncologist's appointment if it's really bothering you, and also going to bed/waking up at roughly the same time each day helps a little bit too.

 

Wish you all the best!

Raymond

Highlighted
Contributor

Re: Long term effects of Cisplatin?

I wish you all the best too, get well sooon. 

Highlighted
Frequent Contributor

Re: Long term effects of Cisplatin?

Hi @AuntyCoral ,
I had cisplatin as part of my treatment protocol for gastro-oesophageal cancer. It has left me with severe tinnitus. But it was one of three primary cytotoxins used in my treatment. I still suffer unexpected fatigue and the sweats from time to time. But it is hard to know what particular chemical has resulted in which symptoms, or whether it is just old age catching up with me  

I just get on with things and don’t lay the blame game on the treatment that saved my life. Get to know yourself and your new limitations and just deal with it the best that you can.

I’m sorry that I am not more sympathetic, but how is knowing going to change anything?

Live life to the fullest while you can. 
Hugs to you and everyone reading this. 
Rick

Reply
0 Kudos
Highlighted
New Contributor

Re: Long term effects of Cisplatin?

Hi!

i don’t  know why know helps, but it was important at the time. Now I am just getting on with things... I’m over that hump which I posted a few weeks ago when I was feeling rather flat. I was confused as I also have a screwed thyroid which gives the same symptoms. Anyway, not feeling sorry for myself any more. Glad to be alive. Glad to have my family. Bugger the aches and pains. The new me will do just fine. 

Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.